RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Vestn. Yuzhno-Ural. Gos. Un-ta. Ser. Matem. Mekh. Fiz.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Vestn. Yuzhno-Ural. Gos. Un-ta. Ser. Matem. Mekh. Fiz., 2018, Volume 10, Issue 2, Pages 47–56 (Mi vyurm374)  

Mathematics

Exact evaluation of linear regression models by the least absolute deviations method based on the descent through the nodal straight lines

A. N. Tyrsinab, A. A. Azaryanb

a Science and Engineering Center «Reliability and Resource of Large Systems and Machines», Ural Branch, Russian Academy of Sciences, Yekaterinburg, Russian Federation
b Ural Federal University named after the first President of Russia B.N. Yeltsin, Yekaterinburg, Russian Federation

Abstract: When building linear models, in many cases one has to deal with stochastic nonhomogeneity of experimental data. This manifests itself in violation of the assumptions of the Gauss–Markov theorem, in particular, observations can contain outliers. Under these circumstances the estimation of the parameters of models is required to be performed using resistant methods. Among those is the least absolute deviations method. However, the known algorithms for its implementation are sufficiently effective only for small dimensions of models and a limited volume of samples. The purpose of this study is the development of effective computational algorithms for implementation of the least absolute deviations method, which have no limitations as to the order of models, and the amount of experimental data. Algorithms for the exact solution of the problem on estimating the parameters of linear regression models by the least absolute deviations method are described. They are based on the descent through the nodal straight lines. To reduce computational costs, the particular feature of nodal straight lines is used — all nodes located on each such straight line are intersections of a set of hyperplanes, of which only one hyperplane is different. These algorithms significantly outperform the best-known brute-force search and can be effectively used in practice. The computational complexity of the descent algorithm for nodal straight lines is assessed. The scheme of the algorithm is provided.

Keywords: the least absolute deviations method, linear regression model, algorithm, nodal point, nodal straight line, hyperplane, computational complexity.

DOI: https://doi.org/10.14529/mmph180205

Full text: PDF file (348 kB)
References: PDF file   HTML file

Document Type: Article
UDC: 519.237.5:519.24
Received: 16.01.2017

Citation: A. N. Tyrsin, A. A. Azaryan, “Exact evaluation of linear regression models by the least absolute deviations method based on the descent through the nodal straight lines”, Vestn. Yuzhno-Ural. Gos. Un-ta. Ser. Matem. Mekh. Fiz., 10:2 (2018), 47–56

Citation in format AMSBIB
\Bibitem{TyrAza18}
\by A.~N.~Tyrsin, A.~A.~Azaryan
\paper Exact evaluation of linear regression models by the least absolute deviations method based on the descent through the nodal straight lines
\jour Vestn. Yuzhno-Ural. Gos. Un-ta. Ser. Matem. Mekh. Fiz.
\yr 2018
\vol 10
\issue 2
\pages 47--56
\mathnet{http://mi.mathnet.ru/vyurm374}
\crossref{https://doi.org/10.14529/mmph180205}
\elib{http://elibrary.ru/item.asp?id=32855769}


Linking options:
  • http://mi.mathnet.ru/eng/vyurm374
  • http://mi.mathnet.ru/eng/vyurm/v10/i2/p47

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Number of views:
    This page:23
    Full text:9
    References:4

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019